On critical behaviour in systems of Hamiltonian partial differential equations

Dubrovin, Boris, Grava, Tamara, Klein, Christian and Moro, Antonio (2015) On critical behaviour in systems of Hamiltonian partial differential equations. Journal of Nonlinear Science, 25 (3). pp. 631-707. ISSN 0938-8974

WarningThere is a more recent version of this item available.
Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s00332-015-9236-y

Abstract

We study the critical behaviour of solutions to weakly dispersive Hamiltonian systems obtained as perturbations of elliptic and hyperbolic systems of hydrodynamic type with two components. We argue that near the critical point of gradient catastrophe of the dispersionless system, the solutions to a suitable initial value problem for the full equations are approximately described by particular solutions of the Painlev'e-I hierarchy. As concrete examples we discuss nonlinear Schrodinger equations in the semiclassical limit. The conjecture is extended to include blow-up in the semiclassical limit. A numerical study of concrete examples provides strong evidence in support of the conjecture.

Item Type: Article
Subjects: G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics and Information Sciences
Depositing User: Antonio Moro
Date Deposited: 04 Dec 2014 09:37
Last Modified: 02 Jun 2015 11:47
URI: http://nrl.northumbria.ac.uk/id/eprint/17089

Available Versions of this Item

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence